DOI 10.1016/s0887-8994(99)00054-5
Epileptic negative myoclonus induced by carbamazepine in a child with BECTS. Benign childhood epilepsy with centrotemporal spikes.
Аннотация
A 7-year-old female with benign childhood epilepsy with centrotemporal spikes developed epileptic negative myoclonus (ENM) seizures during carbamazepine (CBZ) treatment. She had experienced nocturnal partial seizures since 5 years of age. Interictal electroencephalography demonstrated typical rolandic discharges. Valproate was first initiated at 6 years of age, but the seizures were uncontrollable. Carbamazepine was added and valproate withdrawn. The frequency of partial seizures did not decrease. Moreover, she had brief episodes of tone loss in each or both arms and eye blinking several weeks after CBZ introduction. Unilateral loss of arm tone corresponded to spike-and-wave discharges in the contralateral centrotemporal region, and a loss of tone in arms was associated with bilateral synchronous discharges. Eye blinking was also related to bilateral synchronous discharges and classified as a myoclonic seizure. The ENM and myoclonic seizures disappeared soon after CBZ withdrawal. Therefore the authors concluded that CBZ induced the ENM and myoclonic seizures in this patient. CBZ sometimes induces generalized seizures in the treatment of partial epilepsy and generalized epilepsy. CBZ-induced ENM seizures should be considered when a brief lapse of tone appears during CBZ treatment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.